About ten years ago we observed a patient with unusual lesions of the skin. In view of the fact that these lesions differed in so many aspects from those already described in the literature, an attempt was made to investigate the cause and relation of the lesions to the treatment which the patient had previously received. In the course of this study several other patients with similar conditions were found, and comment on these patients is presented here.
The first patient showing these symptoms was a man with dermatitis herpetiformis, to whom arsenic had been administered in large amounts. A synopsis of his case was given in a previous paper, entitled "The Use of Sodium Thiosulphate in Diagnostic Procedure."1 Another patient gave a history of arsenical medication, but two others gave no history of this therapy. A fifth patient presented marked pigmentation from occupational contact with substances
THRONE B, MYERS CN. UNUSUAL CUTANEOUS SYMPTOMS ASSOCIATED WITH RETENTION OF ARSENIC. Arch Derm Syphilol. 1935;32(2):181–195. doi:10.1001/archderm.1935.01470020003001
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: